Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



There is no strictly singular centralizer on $ L_p$

Author: Félix Cabello Sánchez
Journal: Proc. Amer. Math. Soc. 142 (2014), 949-955
MSC (2010): Primary 47B10, 46M18, 46A16
Published electronically: December 13, 2013
MathSciNet review: 3148529
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $ \Phi $ is a centralizer on $ L_p$, where $ 0<p<\infty $, then there is a copy of $ \ell _2$ inside $ L_p$ where $ \Phi $ is bounded. If $ \Phi $ is symmetric, then it is also bounded on a copy of $ \ell _q$, provided $ 0<p<q<2$. This shows that for a wide class of exact sequences $ 0\to L_p\to Z\to L_p\to 0$ the quotient map is not strictly singular, which generalizes a recent result of Jesús Suárez.

References [Enhancements On Off] (What's this?)

  • [1] Fernando Albiac and Nigel J. Kalton, Topics in Banach space theory, Graduate Texts in Mathematics, vol. 233, Springer, New York, 2006. MR 2192298 (2006h:46005)
  • [2] F. Cabello Sánchez, Nonlinear centralizers in homology, to appear in Math. Ann. DOI 10.1007/S00208-013-0942-1.
  • [3] Félix Cabello Sánchez, Jesús M. F. Castillo, and Jesús Suárez, On strictly singular nonlinear centralizers, Nonlinear Anal. 75 (2012), no. 7, 3313-3321. MR 2891170,
  • [4] W. B. Johnson, B. Maurey, G. Schechtman, and L. Tzafriri, Symmetric structures in Banach spaces, Mem. Amer. Math. Soc. 19 (1979), no. 217, v+298. MR 527010 (82j:46025)
  • [5] N. J. Kalton, Applications of an inequality for $ H_1$-functions, Texas Functional Analysis Seminar 1985-1986 (Austin, TX, 1985-1986), Longhorn Notes, Univ. Texas, Austin, TX, 1986, pp. 41-51. MR 1017041 (90k:46033)
  • [6] Nigel J. Kalton, Nonlinear commutators in interpolation theory, Mem. Amer. Math. Soc. 73 (1988), no. 385, iv+85. MR 938889 (89h:47104)
  • [7] N. J. Kalton, Differentials of complex interpolation processes for Köthe function spaces, Trans. Amer. Math. Soc. 333 (1992), no. 2, 479-529. MR 1081938 (92m:46111),
  • [8] Nigel Kalton and Stephen Montgomery-Smith, Interpolation of Banach spaces, Handbook of the geometry of Banach spaces, Vol. 2, North-Holland, Amsterdam, 2003, pp. 1131-1175. MR 1999193 (2006c:46061),
  • [9] N. J. Kalton and N. T. Peck, Twisted sums of sequence spaces and the three space problem, Trans. Amer. Math. Soc. 255 (1979), 1-30. MR 542869 (82g:46021),
  • [10] Richard Rochberg and Guido Weiss, Derivatives of analytic families of Banach spaces, Ann. of Math. (2) 118 (1983), no. 2, 315-347. MR 717826 (86a:46099),
  • [11] John V. Ryff, Orbits of $ L^{1}$-functions under doubly stochastic transformations, Trans. Amer. Math. Soc. 117 (1965), 92-100. MR 0209866 (35 #762)
  • [12] J. Suárez, The Kalton centralizer on $ L_p$ is not strictly singular. Proc. Amer. Math. Soc. 141 (2013), no. 10, 3447-3451. MR 3080167

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47B10, 46M18, 46A16

Retrieve articles in all journals with MSC (2010): 47B10, 46M18, 46A16

Additional Information

Félix Cabello Sánchez
Affiliation: Departamento de Matemáticas, Universidad de Extremadura, 06071-Badajoz, Spain

Keywords: Strictly singular operator, quasilinear centralizer, Rademacher functions, $q$-stable random variable
Received by editor(s): January 31, 2012
Received by editor(s) in revised form: April 16, 2012, and April 19, 2012
Published electronically: December 13, 2013
Additional Notes: This work was supported in part by MTM2010-20190-C02-01 and Junta de Extremadura CR10113 “IV Plan Regional I+D+i, Ayudas a Grupos de Investigación”.
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society